Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 26, NWS Louisville, KY

June 26, 2009Adair County, Taylor County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 26, 2009, 5:05 PM CDT for Adair County, Taylor County, Kentucky. It was in force for 115 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 5:05 PM CDT (22:05 UTC)
Expired
Jun 26, 2009, 7:00 PM CDT
In force
115 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Adair County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:27 PM CDTFLASH FLOODCane Valley, KY6 TO 8 INCHES OF WATER OVER CANE VALLEY ROAD IN BETWEEN CANE VALLEY AND KELLYVILLE. WATER IS MAKING ROADS IMPASSABLE FOR MOST CARS...AND ALSO CAUSING SEVERAL DRIVEWAYS TO BE IMPASSABLE AS WELL.
Jun 26, 5:27 PM CDTHEAVY RAIN 1.513 N Columbia, KY1.51 INCHES OF RAIN FELL IN 30 MINUTES AT ADAIR COUNTY MESONET SITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 262205
FFWLMK
KYC001-217-270000-
/O.NEW.KLMK.FF.W.0026.090626T2205Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM CDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM CDT/800 PM EDT/

* AT 501 PM CDT...FLASH FLOODING WAS REPORTED FROM TRAINING 
THUNDERSTORMS OVER THE SAME AREAS MAINLY NEAR CANE VALLEY...OR 33 
MILES NORTHWEST OF MONTICELLO...AND THESE STORMS WERE SLOWLY MOVING 
TO THE SOUTHEAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLUMBIA AND VESTER.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE 
IN THE WARNED AREA OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
      3724 8540 3729 8543 3733 8531 3706 8516

$$

AL
2 follow-up statements
000 
WGUS73 KLMK 262243
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM CDT FRI JUN 26 2009

KYC001-217-270000-
/O.CON.KLMK.FF.W.0026.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR KY-ADAIR KY-
543 PM CDT FRI JUN 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/800 PM
EDT/ FOR CENTRAL ADAIR AND SOUTHERN TAYLOR COUNTIES...

AT 538 PM CDT...A CLUSTER OF THUNDERSTORMS WERE LINED UP FROM JUST 
EAST OF GREENSBURG THROUGH CANE VALLEY IN ADAIR COUNTY. THESE STORMS 
WERE MOVING SOUTHEAST AT 20 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COBURG AND 
CANE VALLEY.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
CANE VALLEY AREA. 

A MESONET SITE IN ADAIR COUNTY 3 MILES NORTH OF COLUMBIA MEASURED 
1.5 INCHES OF RAIN OVER A 30 MINUTE PERIOD ENDING AT 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
      3724 8540 3729 8543 3733 8531 3706 8516

$$

JSD
000 
WGUS73 KLMK 262331
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM CDT FRI JUN 26 2009

KYC001-217-270000-
/O.CON.KLMK.FF.W.0026.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR KY-ADAIR KY-
631 PM CDT FRI JUN 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/800 PM
EDT/ FOR CENTRAL ADAIR AND SOUTHERN TAYLOR COUNTIES...

AT 628 PM CDT...RADAR INDICATED AN AREA OF LIGHT TO MODERATE RAIN 
CONTINUING ACROSS EASTERN GREEN COUNTY AND CENTRAL ADAIR COUNTY WEST 
OF CANE VALLEY. ADDITIONAL SCATTERED THUNDERSTORMS WILL LIKELY MOVE 
SOUTH INTO EASTERN GREEN AND TAYLOR COUNTIES BY 8 PM EDT. 

ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF OVER ONE HALF INCH ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
      3724 8540 3729 8543 3733 8531 3706 8516

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:03 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 26, 2:03 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT FRI JUN 26 2009

.SHORT TERM (TONIGHT AND SATURDAY)...

THE EVER SO SLIGHTEST CAP AT 650MB IS KEEPING THE CU FIELD FROM
EXPLODING INTO NUMEROUS THUNDERSTORMS ALONG THE SEWD-MOVING COOL
FRONT...NOW LOCATED ACROSS OUR FAR NRN CWA BORDER. HOWEVER A FEW
CELLS ARE BREAKING THROUGH...AND CAN BE SEEN IN RADAR IMAGERY OVER
WASHINGTON COUNTY INDIANA. THE FRONTAL BOUNDARY IS EXPECTED TO SPARK
SCT CONVECTION ALONG IT OVER THE NEXT HOUR OR SO...AND WILL CONTINUE
TO SERVE AS A FOCUS FOR T-STORMS THROUGH THE EVENING HOURS AS THE
FRONT SAGS SEWD. AHEAD OF THIS THOUGH OVER WRN SECTIONS OF THE
CWA...HEAT INDICES THROUGH THIS EVENING WILL TOP OUT IN THE LOW 100S
SO CAUTION IS SUGGESTED IF WORKING OUTDOORS.

CONCERNING PRECIP...GIVEN THE LARGE INSTABILITY IN PLACE...EXPECT
THAT EVEN WITH SLIGHT/WEAKENING CAP ALOFT...SCATTERED STORMS WILL
POP SOON...WITH A FEW STORMS BECOMING SEVERE WITH DAMAGING WIND
GUSTS FROM WET MICROBURSTS BEING THE MAIN THREAT. THE BEST DYNAMICS
ARE OVER THE FAR ERN/NERN CWA...BUT THE BEST INSTABILITY IS OVER WRN
CWA. SINCE IT IS HARD TO PINPOINT THE BEST LOCATION ALONG THE
FRONT...WILL JUST CARRY CHC POPS THROUGH THE EVENING HOURS. HAVE THE
HIGHEST POPS SOUTH SINCE THESE AREAS COULD SEE PULSE STORMS AHEAD OF
FRONT...AND MORE ORGANIZED CONVECTION MUCH LATER ALONG THE ACTUAL
FRONT.

TONIGHT...THE FRONT WILL SLOWLY PASS THROUGH TO THE SE AND LAY OUT
NEAR THE TN BORDER BY ROUGHLY 09Z. PATCHY FOG WILL BE POSSIBLE
BEHIND THE FRONT AS CALMING WINDS AND CLEARING SKIES OCCUR. HAVE
THIS EVERYWHERE IN THE GRIDS. PATCHY DENSE FOG WILL BE LIKELY ANY
PLACE THAT SEES LOCALIZED HEAVY AMOUNTS OF RAIN THIS EVENING.

FOR SATURDAY...A SHORT BREATHER FROM THE RAIN WILL OCCUR AS HIGH
PRESSURE SLIDES OFF TO OUR NE BEHIND THE SFC BOUNDARY. WE SHOULD
REMAIN DRY BUT WILL STILL BE HOT WITH TEMPS AROUND 90 INTO THE MID
90S W/SW. CLOUDS WILL START TO INCREASE LATE FROM THE NW SATURDAY
AFTERNOON AS THE NEXT SYSTEM DEVELOPS OVER THE UPPER MS VALLEY
REGION AND APPROACHES. OTHERWISE...SKIES WILL BE SUNNY SATURDAY.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH SUNDAY...

THE RIDGE THAT DEVELOPS ACROSS THE OHIO VALLEY ON SATURDAY WILL
QUICKLY BEGIN TO BREAK DOWN ON SATURDAY NIGHT AS A COLD FRONT SWEEPS
ACROSS THE MIDWEST INTO THE OHIO VALLEY. THIS FRONT LOOKS TO ENTER
SOUTHERN INDIANA BY SUNDAY MORNING AND TRAVERSE THE FORECAST AREA
THROUGH THE DAY. AHEAD OF THIS SYSTEM PRECIPITABLE WATER VALUES WILL
BE CLOSE TO TWO INCHES. DEPENDING ON TIMING...THE ATMOSPHERE MAY
ALSO BECOME MODERATELY UNSTABLE WITH THIS FRONTAL PASSAGE...MAINLY
OVER THE SOUTHERN HALF OF THE FORECAST AREA. THIS WOULD ALLOW SOME
STRONG STORMS TO DEVELOP DURING THE AFTERNOON HOURS OVER SOUTH
CENTRAL KENTUCKY.

PRECIPITATION SHOULD END BY LATE EVENING AS THE FRONT MOVES OUT OF
SOUTHERN KENTUCKY. HIGHS ON SUNDAY WILL DEPEND ON THE AMOUNT OF
CLOUD COVER AND TIMING OF THE FRONT BUT WILL STILL BE QUITE WARM IN
THE UPPER 80S TO AROUND 90.

MONDAY THROUGH FRIDAY...

SUNDAY NIGHT A 500MB LOW WILL BEGIN TO DEEPEN OVER THE GREAT LAKES.
THIS SYSTEM WILL PROGRESS VERY LITTLE THROUGH THE FIRST HALF OF THE
WEEK. THIS WILL KEEP THE FORECAST AREA IN NORTHWESTERLY FLOW THROUGH
THIS PERIOD...WITH DRY AND COOLER CANADIAN AIR FILTERING IN.
TEMPERATURES WILL BE MUCH COOLER MONDAY AND TUESDAY OF NEXT WEEK
WITH HIGHS IN THE LOWER TO MID 80S AND LOWS DIPPING INTO THE LOWER
60S. THOUGH THERE COULD BE A FEW SHOWERS THROUGH WEDNESDAY IN THIS
NORTHWESTERLY FLOW...WILL LEAVE PRECIPITATION CHANCES OUT OF THE
FORECAST. HOWEVER...IF THE UPPER LOW SETTLES FARTHER TO THE
SOUTHWEST...WILL HAVE TO RECONSIDER PRECIPITATION.

AFTER WEDNESDAY THE MODELS DIVERGE ON THE UPPER LEVEL PATTERN WITH
THE GFS EJECTING THE LOW MUCH QUICKER THAN THE ECMWF AND
SUBSEQUENTLY DROPPING A COLD FRONT IN HERE ON FRIDAY. HOWEVER THIS
SOLUTION LOOKS TO BE AN OUTLIER AND WILL KEEP THE FORECAST DRY
THROUGH THE END OF THE WEEK.

&&

.AVIATION (18Z TAFS)...

A WEAK FRONT ACROSS S-CNTRL INDIANA WILL MOVE SEWD THROUGH SRN IN
AND CNTRL KY THIS AFTERNOON AND EVENING. SCT TSRA SHOULD ERUPT ALONG
THIS BOUNDARY GIVEN THE LARGE INSTABILITY IN PLACE. WILL CARRY
SCT-BKN LOW VFR/HIGH MVFR CIGS THE REST OF THE AFTERNOON WITH VCTS
AT LEX AND BWG. THE FRONT IS ALMOST TO THE OHIO RIVER...SO MAY LEAVE
PRECIP OUT OF SDFS TAF...OR AT LEAST TS. MAYBE WORTH A MENTION OF
CB/VCSH THOUGH. SINCE THE ACTIVITY WILL BE SCATTERED THINK VICINITY
WORDING OR A TEMPO GROUP WILL BE THE WAY TO GO. BUT IF ANY STORM
FORMS AT OR INVOF TERMINAL...GUSTY WINDS TO 30-40 KTS WOULD NOT BE
OUT OF THE QUESTION. AND AS ALWAYS...ANY TS COULD CAUSE IFR VSBYS
AND MVFR CIGS.

AS THE FRONT SLIDES SOUTH TONIGHT...WINDS WILL VEER AROUND TO THE
NNE. THE FRONT MAY SLOW DOWN AND LAY OUT AROUND SRN KY...SO BWG MAY
STILL SEE SHRA/TS TONIGHT BEFORE CLEARING OUT. AFTER 06Z...SDF BUT
ESPECIALLY LEX AND BWG WILL EXPERIENCE AT LEAST LIGHT FOG...SO VSBYS
MAY DROP INTO THE IFR CAT TOWARDS 12Z SATURDAY. OTHERWISE SKIES WILL
BE CLEAR/VFR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....EES
AVIATION.....AL
Hazardous weather outlook, Jun 26, 3:55 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT FRI JUN 26 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
455 PM EDT FRI JUN 26 2009 /355 PM CDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH-CENTRAL INDIANA
AND CENTRAL KENTUCKY AS A COOL FRONT PASSES THROUGH THE REGION. THE
BIGGEST THREATS WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND
TORRENTIAL RAINFALL. LOCALIZED FLOODING WILL ALSO BE A THREAT FROM
ANY TRAINING THUNDERSTORMS. AS WITH ALL THUNDERSTORMS...DANGEROUS
CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION BEGINNING EARLY
SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
OUTLOOK AREA. A FEW STRONG STORMS COULD DEVELOP ON SUNDAY AFTERNOON
OVER SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS WILL HAVE HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...WITH GUSTY WINDS IN THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR
DAMAGING WINDS THIS AFTERNOON AND EVENING TO LOCAL MEDIA OR THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

AL/EES

In the hours before

Special weather statement, Jun 26, 4:21 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT FRI JUN 26 2009

INZ090-262200-
HARRISON-
521 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM PRODUCING HEAVY RAIN AND GUSTY WINDS
AFFECTING HARRISON COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...OR 20 MILES WEST OF LOUISVILLE...
AND MOVING SOUTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR NEW MIDDLETOWN AROUND 525 PM EDT.
  NEAR DOGWOOD AROUND 550 PM EDT.
  NEAR LACONIA AROUND 600 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

AL
Special weather statement, Jun 26, 4:22 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT FRI JUN 26 2009

KYZ037-042-043-262145-
BOURBON-HARRISON-NICHOLAS-
522 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM AFFECTING WITH TORRENTIAL RAIN OVER EASTERN
HARRISON COUNTY KENTUCKY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CYNTHIANA...OR 12 MILES
SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR ODDVILLE AROUND 535 PM EDT.
  NEAR COLVILLE AROUND 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Special weather statement, Jun 26, 4:23 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT FRI JUN 26 2009

KYZ037-042-043-262145-
BOURBON-HARRISON-NICHOLAS-
523 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN AFFECTING EASTERN
HARRISON COUNTY KENTUCKY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CYNTHIANA...OR 12 MILES
SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR ODDVILLE AROUND 535 PM EDT.
  NEAR COLVILLE AROUND 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Local storm report, Jun 26, 4:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      3 SW SADIEVILLE         38.37N  84.57W
06/26/2009                   SCOTT              KY   LAW ENFORCEMENT

            DOUBLE COLVERT IMPASSABLE WITH 6 8 INCHES OVER THE
            ROADWAY.

&&

EVENT NUMBER LMK0900134

JMW
Special weather statement, Jun 26, 4:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT FRI JUN 26 2009

KYZ038-045-262200-
NELSON-SPENCER-
535 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM PRODUCING GUSTY WINDS AFFECTING SPENCER AND
NELSON COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORSVILLE...OR 26 MILES SOUTHEAST OF
LOUISVILLE...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN...AND STRONG GUSTY WINDS
OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR WAKEFIELD AROUND 545 PM EDT.
  NEAR CHAPLIN AROUND 600 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

AL
Special weather statement, Jun 26, 4:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT FRI JUN 26 2009

KYZ040-048-262230-
JESSAMINE-WOODFORD-
549 PM EDT FRI JUN 26 2009

...THUNDERSTORMS WITH TORRENTIAL RAIN...WIND GUSTS TO 40 MPH AND
FREQUENT LIGHTNING IN WOODFORD AND JESSAMINE COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM LAWRENCEBURG TO NICHOLASVILLE
MOVING SOUTH AT 20 MPH.

FREQUENT AND DANGEROUS CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN
WITH RAINFALL RATES OF OVER ONE INCH PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE MILE...PEA SIZE HAIL...AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR NICHOLASVILLE AROUND 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

TF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:04 AM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas41 min
Jun 26, 2:26 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham2 hr
Jun 26, 3:02 AM CDTFlash Flood WarningLMKJefferson3 hr
Jun 26, 3:48 AM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison117 min
Jun 26, 4:15 AM CDTAreal Flood AdvisoryLMKBreckinridge81 min
Jun 26, 4:59 AM CDTAreal Flood AdvisoryLMKMarion, Taylor53 min
Jun 26, 3:43 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Taylor2 hr
Jun 26, 3:50 PM CDTFlash Flood WarningLMKFranklin64 min
Jun 26, 3:54 PM CDTFlash Flood WarningLMKAdair, Casey, Taylor3 hr
Jun 26, 4:05 PM CDTAreal Flood AdvisoryLMKScott42 min
Jun 26, 4:42 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe33 min
Jun 26, 4:45 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
Jun 26, 4:57 PM CDTAreal Flood AdvisoryLMKAdair, Green, Taylor93 min
Jun 26, 5:11 PM CDTAreal Flood AdvisoryLMKHarrison20 min
Jun 26, 5:12 PM CDTSevere Thunderstorm WarningLMKAdair, Taylor48 min
Jun 26, 6:11 PM CDTFlash Flood WarningLMKCumberland, Monroe70 min
Jun 26, 6:59 PM CDTFlash Flood WarningLMKAdair, Green, Taylor2 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.